MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 4.0 X 20MM PA SCREW MEDIAL; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS 4.0 X 20MM PA SCREW MEDIAL; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48555420
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an implantation of a screw, it was very hard to screw it into the patient's bone.Ultimately, the screw sheared and broke on the shaft of the screw.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: the stryker rep reported that the surgeon had prepped the hole prior to screw insertion and the patient had very hard bone quality.Manufacturing files were reviewed and no anomalies were found.Conclusion: the probable root cause is the patient's hard bone quality.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 20MM PA SCREW MEDIAL
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5435330
Report Number0009617544-2016-00056
Device Sequence Number325010
Product Code KWP
UDI-Device Identifier04546540469601
UDI-Public04546540469601
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48555420
Device Lot Number137717
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2016
Supplement Report FDA Received Date04/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1